Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 20, 2010, 10:19 AM CDT for 4 states. It took effect at Sep 20, 2010, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 10:19 AM CDT (15:19 UTC)
- In effect from
- Sep 20, 2010, 1:00 PM CDT
- Expired
- Sep 20, 2010, 6:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560 WWUS73 KFSD 201519 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1019 AM CDT MON SEP 20 2010 .STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEASTERN SOUTH DAKOTA...NORTHWESTERN IOWA...AND SOUTHWESTERN MINNESOTA THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED OVER THE AREA. WINDS WILL THEN BEGIN TO TAPER OFF LATER THIS EVENING. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-065>071- 202330- /O.NEW.KFSD.WI.Y.0016.100920T1800Z-100921T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1019 AM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 8 PM CDT. * WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MNZ071-072-080-081-089-090-097-098-SDZ056-202330- /O.NEW.KFSD.WI.Y.0016.100920T2100Z-100921T0100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... FLANDREAU 1019 AM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM CDT. * WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
452 WWUS73 KFSD 202048 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 348 PM CDT MON SEP 20 2010 .STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE LATE AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED OVER THE AREA. WINDS WILL THEN BEGIN TO TAPER OFF LATER THIS EVENING. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-065>071- 210100- /O.CON.KFSD.WI.Y.0016.000000T0000Z-100921T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 348 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS WILL OCCUR THROUGH 8 PM CDT...WITH WIND SPEEDS EXPECTED TO DIMINISH THROUGH THE REMAINDER OF THE EVENING. * WEATHER CONDITIONS...SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED... WITH OCCASIONAL GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MNZ071-072-080-081-089-090-097-098-SDZ056-210100- /O.CON.KFSD.WI.Y.0016.100920T2100Z-100921T0100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... FLANDREAU 348 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS WILL OCCUR THROUGH 8 PM CDT...WITH WIND SPEEDS EXPECTED TO DIMINISH THROUGH THE REMAINDER OF THE EVENING. * WEATHER CONDITIONS...SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED... WITH OCCASIONAL GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ JH
592 WWUS73 KFSD 202353 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 653 PM CDT MON SEP 20 2010 .WITH SUNSET APPROACHING...TEMPERATURES HAVE SLIPPED BACK A DEGREE OR TWO FROM DAYTIME HIGHS. THE SLIGHTLY COOLER TEMPS HAVE INHIBITED THE MIXING DOWN OF THE STRONGEST WINDS FROM ALOFT...AND THEREFORE WIND SPEEDS HAVE DROPPED TO 15 TO 25 MPH WITH GUSTS ABOVE 30 MPH STILL EXPECTED EARLY THIS EVENING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ056-061-062-065>071-210100- /O.CAN.KFSD.WI.Y.0016.000000T0000Z-100921T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 653 PM CDT MON SEP 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS HAVE DECREASED TO 15 TO 25 MPH IN MOST AREAS...WITH SOME GUSTS IN EXCESS OF 30 MPH STILL EXPECTED THROUGH THE EARLY EVENING. SLIGHTLY STRONGER WIND GUSTS ARE POSSIBLE ALONG THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA...WHERE ISOLATED GUSTS NEAR 40 MPH COULD BE SEEN THROUGH 8 PM. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:19 AM CDT, 6 hours earlier.
Area forecast discussion, Sep 20, 4:19 AM CDT, 6 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 419 AM CDT MON SEP 20 2010 .DISCUSSION... BIGGEST FORECAST CHALLENGE TODAY IS SKY COVER AND TEMPERATURES. SFC WARM FRONT AS OF 8Z WELL TO THE S...STALLED OVER CENTRAL KS. ELEVATED WARM FRONT ALREADY PUSHING ACROSS THE AREA...CREATING WIDESPREAD LOW STRATUS...DRIZZLE...AND FOG. THIS WILL REMAIN THE CASE THROUGH SUNRISE. AS THE FRONT LIFTS N...DRY SW FLOW ALOFT WILL KICK IN...AND STRONG INVERSION WILL MIX OUT. SHOULD SEE SKIES BEGIN TO CLEAR ACROSS THE MO VALLEY BY MID MORNING...WITH CLEARING SPREADING N THROUGH THE DAY. VERY DRY AIR ALOFT AND STRONG MIXING WILL ALLOW TEMPERATURE TO WARM BY 25 TO 30 DEGREES THROUGH THE DAY....AND POSSIBLE MORE IN THE S. WARMEST TEMPERATURES WILL BE ACROSS THE MO VALLEY WHERE HIGHS SHOULD AT LEAST REACH THE UPPER 80S. A FULLY MIXED ATMOSPHERE IS ACTUALLY SUPPORTIVE OF MID 90S THROUGH THE MO VALLEY. NOT SURE HOW WARM PLACES LIKE MWM AND MML WILL GET TODAY...AS STATUS WILL HOLD ON RIGHT INTO THE EARLY AFTERNOON...SO NOT MUCH TIME WILL BE LEFT FOR SOLAR HEATING. REGARDLESS...HIGH TEMPERATURES WILL GENERALLY OCCUR LATE IN THE DAY...OR AT LEAST LATER THAN NORMAL AS STRONG WARM ADVECTION CONTINUES THROUGH THE LATE AFTERNOON. WILL ALSO HAVE TO WATCH WIND SPEEDS THIS AFTERNOON. VERY WELL MAY EXCEED WIND ADVISORY DEPENDING ON MIXING DEPTH. A SFC TROUGH WILL QUICKLY FOLLOW THE WARM FRONT EARLY THIS EVENING. MID LEVEL FRONT IS PROGGED TO PRECEDE THE SFC FRONT BY A BIT...THUS 700 MB TEMPERATURES WILL BEGIN TO FALL IN THE WEST BY LATE THIS AFTERNOON. THIS WILL SET UP VERY UNSTABLE CONDITIONS ALOFT IN THE WRN CWA. ALTHOUGH SFC BASED CONVECTION IS ALMOST IMPOSSIBLE TODAY...COULD SEE SOME ISOLATED ELEVATED THUNDERSTORMS DEVELOP FROM AROUND THE JAMES VALLEY AND W. NOT SURE IF THERE WILL BE ENOUGH MOISTURE TO POP SOMETHING OR NOT...BUT SURE APPEARS POSSIBLE. NAM AND GFS BOTH KICKING OUT 1000-1500 J/KG OF ELEVATED CAPE...STEEP ELEVATED LAPSE RATES...AND NO CAP AFTER 21Z. EVEN IF SOMETHING GETS GOING...DOES LOOK LIKE MUCH IN THE WAY OF MOISTURE WOULD REACH THE GROUND...AS LARGE DEW POINT SPREADS THOUGH A DEEP LAYER WILL BE IN PLACE. LOOKS VERY MUCH LIKE A DRY LIGHTNING TYPE SOUNDING. MOISTURE AMOUNTS WILL INCREASE THROUGH THE ATMOSPHERE GOING INTO THE EVENING...WHILE SFC AND MID TROUGH BECOME MORE COINCIDENT. THIS WILL LEAD TO HIGHER POPS INTO THE I29 CORRIDOR AND E INTO SW MN AND NW IA. MOISTURE STILL A BIT LIMITED...SO GENERALLY THINKING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH THREAT SHIFTING SE THROUGH THE EVENING. KEPT A SMALL MENTION OF SHOWERS AND THUNDERSTORMS TOWARD SLB AND SUX LATE TONIGHT THROUGH TOMORROW NIGHT...AS MODELS INDICATING MID LEVEL FRONT WILL CHECK UP OVER THIS AREA. ENOUGH INSTABILITY ALONG THIS BNDRY THAT IS WONT TAKE MUCH IN THE WAY OF FORCING TO POP SOMETHING. STILL...OVERALL CHANCES WILL BE ON THE LOW END. PRECIPITATION CHANCES WILL AGAIN INCREASE ACROSS THE AREA ON WED. MODELS HAVE SOME DISAGREEMENT WITH THE TIMING OF INITIAL FORCING AND MOISTURE RETURN...BUT SHOULD AT LEAST SEE SOME SHOWER AND THUNDERSTORMS ACTIVITY INTO SE SD BY WED AFTERNOON. PRECIPITATION SHOULD BECOME MUCH MORE WIDESPREAD INTO WED NIGHT AND THU...AS AN OPEN WAVE SHIFTS ACROSS THE AREA. EXPECTING A LOT OF RAIN WITH THIS SYSTEM...AS 1 TO 2 INCH AMOUNTS SHOULD BE COMMON FROM WED THROUGH THU. COULD BE SOME SEVERE STORMS LATE WED AND AGAIN THU AFTERNOON. /97 && .AVIATION... ATTM...FSD CWFA IS DIVIDED BY CONDS DOMINATED BY IFR TO LIFR ALONG AND S OF I 90...AND MVFR TO THE N OF I 90. WITH WAA STRONG THRU MID MORNING AND LOWER STRATUS LIFTING NWD...IT IS ANTICIPATED THAT NEARLY ALL THE ENTIRE FORECAST AREA WL SEE IFR/LIFR CONDS BY 13Z. THE LONE XCPTION MAY BE AROUND THE MARSHALL MN AREA WHO MAY STAY MVFR. OTHERWISE...THERE IS A VERY STRONG WRMFNT LIFTING NWD TODAY... WHICH IS EASY TO FOLLOW LOOKING AT THE 850MB THERMAL PROGS. AS THE FRONT LIFTS NWD...IT SHUD PRODUCE ENUF MIXING POTENTIAL TO BRING DRY AIR DOWN FM ALOFT AND EVENTUALLY SCOUR OUT THE STRATUS. HOWEVER IT WL LIKELY NOT BE AS FAST AS THE RH TIME SECTIONS SHOW FM BOTH THE NAM AND GFS...WHICH SHOW A LOT OF STRATUS EROSION BY MID MORNING ALREADY. NOTING THAT FOG AND STRATUS PREVAILS ALL THE WAY DOWN TO THE KS BORDER...A QUICK CLEAR OUT DOES NOT SEEM FEASIBLE. BUT THERE IS VERY DRY AIR JUST ABV THE LOW LEVEL INVERSION...SO IT IS PLAUSIBLE THAT A RAPID BREAKING UP OF THE STRATUS WL OCCUR THIS AFTN...ESP FM S TO N. THE NEXT WX MAKER LATER IN THE TAF PERIOD WL BE TNGT WHEN A CDFNT...AND ASSOCD WIND SHIFT TO THE NW MOVES THRU. THERE SHUD BE A FEW TSRA WITH THE FRONTAL BNDRY. BUT OUTSIDE OF ANY TSRA...CONDS WL LIKELY BY VFR TNGT. /MJF && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 20, 5:08 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 508 AM CDT MON SEP 20 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 508 AM CDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA...AND INTO THE JAMES VALLEY LATE THIS AFTERNOON. CHANCES FOR THUNDERSTORMS WILL SHIFT INTO THE INTERSTATE 90 CORRIDOR THIS EVENING...AND EVENTUALLY SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SEVERE THUNDERSTORMS ARE NOT EXPECTED...ALTHOUGH SMALL HAIL MAY BE POSSIBLE WITH SOME STORMS. FLOODING... LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER BETWEEN FORT RANDALL DAM AND LEWIS AND CLARK LAKE FOR THE NEXT FEW WEEKS. MINOR FLOODING WILL CONTINUE ALONG THE JAMES RIVER THE NEXT FEW DAYS. RAINFALL AMOUNTS WEDNESDAY THROUGH THURSDAY...MAY CAUSE ADDITIONAL RISES ALONG THE JAMES RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL INCREASE WEDNESDAY AFTERNOON...WITH CHANCE FOR THUNDERSTORMS CONTINUING THROUGH THURSDAY. THERE IS THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE. IN ADDITION...WIDESPREAD RAIN AMOUNTS OF 1 TO 2 INCHES IS LIKELY FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in Iowa, 2010Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.